MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number 24657
Medical Device Problem Codes Premature Activation (1484); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stent deployed by itself before entering the patient.An 7mm x 40mm x 130cm eluvia drug-eluding vascular stent was chosen as the treatment for peripheral artery disease of the superficial femoral artery.During the procedure, the stent began to prematurely deploy inside of the sheath.The sheath and eluvia were removed together, and it as noted that the stent was fully deployed within the sheath.A different device was used successfully to complete the procedure without sequela.
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of an eluvia drug-eluting vascular stent system with a terumo introducer sheath.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed kinks along the sheath at the nosecone 2.8cm, and 47.3cm from the nosecone.The inner liner was also kinked 5.5cm from the tip.The rack was separated 3cm from the handle (proximal section of the separated rack did not return for analysis).Microscopic examination revealed no additional damages.The stent appears to have been deployed and did not return for analysis.The returned terumo introducer sheath was x-rayed, and the deployed stent was not inside it.Inspection of the remainder of the device, revealed no other damage or irregularities.Product analysis revealed damage that could have contributed to the reported deployment issue.
 
Event or Problem Description

Brand Name
ELUVIA DRUG-ELUTING VASCULAR STENT SYSTEM
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15763895
Report Number2124215-2022-46380
Device Sequence Number12326819
Product Code NIU
UDI-Device Identifier08714729876694
UDI-Public08714729876694
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number24657
Device Catalogue Number24657
Device Lot Number0027458480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date11/09/2022
Supplement Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown